Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 20, 2014, 3:52 PM MDT for Goshen County, Wyoming. It was in force for 38 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2014, 3:52 PM MDT (21:52 UTC)
- Expired
- May 20, 2014, 4:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 4:25 PM MDT | HAIL 0.5 | Torrington, WY | DIME TO MARBLE SIZED HAIL. |
| May 20, 4:25 PM MDT | HAIL 1 | Torrington, WY | |
| May 20, 4:26 PM MDT | HAIL 0.25 | 3 W Torrington, WY | |
| May 20, 4:27 PM MDT | HAIL 0.25 | 8 Sw Torrington, WY | |
| May 20, 4:28 PM MDT | HAIL 0.25 | Torrington, WY | |
| May 20, 4:29 PM MDT | HAIL 0.25 | 3 W Torrington, WY | 40 TO 50 MPH WIND GUST |
| May 20, 4:34 PM MDT | HAIL 0.25 | Torrington, WY | COVERS THE GROUND |
| May 20, 4:38 PM MDT | HAIL 0.75 | Torrington, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:31 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161 WUUS55 KCYS 202152 SVRCYS WYC015-202230- /O.NEW.KCYS.SV.W.0022.140520T2152Z-140520T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 352 PM MDT TUE MAY 20 2014 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING... * UNTIL 430 PM MDT * AT 348 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF VETERAN...AND MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... TORRINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4222 10405 4190 10406 4192 10447 4208 10449 TIME...MOT...LOC 2152Z 250DEG 22KT 4204 10436 HAIL...1.00IN WIND...<50MPH $$ HAMMER/RUBIN
2 follow-up statements
141 WWUS55 KCYS 202213 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 413 PM MDT TUE MAY 20 2014 WYC015-202230- /O.CON.KCYS.SV.W.0022.000000T0000Z-140520T2230Z/ GOSHEN WY- 413 PM MDT TUE MAY 20 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL GOSHEN COUNTY UNTIL 430 PM MDT... AT 412 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TORRINGTON... AND MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... TORRINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4222 10405 4193 10406 4195 10436 4207 10438 TIME...MOT...LOC 2214Z 249DEG 20KT 4205 10422 HAIL...1.00IN WIND...<50MPH $$ HAMMER
274 WWUS55 KCYS 202229 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 429 PM MDT TUE MAY 20 2014 WYC015-202240- /O.EXP.KCYS.SV.W.0022.000000T0000Z-140520T2230Z/ GOSHEN WY- 429 PM MDT TUE MAY 20 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4222 10405 4193 10406 4195 10436 4207 10438 TIME...MOT...LOC 2230Z 249DEG 20KT 4208 10411 $$ HAMMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:23 PM MDT, 29 minutes earlier.
Area forecast discussion, May 20, 3:23 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 323 PM MDT TUE MAY 20 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 300 PM MDT TUE MAY 20 2014 FORECAST CHALLENGES CONTINUE TO BE SEVERE THUNDERSTORM CHANCES TODAY AND WEDNESDAY. CURRENTLY...FAIRLY QUIET RIGHT NOW EARLY THIS AFTERNOON ACROSS THE CWFA. STARTING TO GET SOME LIGHTNING STRIKES FROM CONVECTION DEVELOPING OVER THE LARAMIE RANGE. WOULD EXPECT THIS TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON CONTINUES. EASTERLY TO SOUTHEASTERLY SURFACE WINDS ACROSS EASTERN PORTIONS OF THE CWFA WITH PRETTY GOOD DEWPOINTS. GETTING UPPER 40S OUT BY CHADRON...47 HERE AT CHEYENNE AND 43 UP BY DOUGLAS. TEMPERATURES IN THE MID 60S JUST ABOUT EVERYWHERE EAST OF THE LARAMIE RANGE. LATEST SPC MESOANALYSIS SHOWING SURFACE BASED CAPES AROUND 1000 J/KG ALONG THE LARAMIE RANGE WITH NO CONVECTIVE INHIBITION ANALYZED AT THIS TIME. LIFTED INDICES NEAR ZERO JUST ABOUT EVERYWHERE WITH -3C IN THE GENERAL LOCATION WHERE CONVECTION IS INITIATING. LATEST WATER VAPOR IMAGERY SHOWING CLOSED LOW MOVING INTO CENTRAL NEVADA THIS AFTERNOON. FOR LATER THIS AFTERNOON...LOOKING AT LIFTED INDICES TO CONTINUE FALLING TO -3 TO -4C ACROSS MUCH OF THE AREA EAST OF THE LARAMIE RANGE BY 00Z. LATEST HRRR CONVECTIVE FORECAST KEYED INTO A SUPERCELL DEVELOPING NEAR WHEATLAND THIS AFTERNOON...THEN TRACKING EAST ACROSS TORRINGTON BY 23Z AND THEN INTO SOUTHERN SIOUX COUNTY BY THE 00-01Z TIME FRAME. CONVECTION FAIRLY WIDESPREAD ACROSS THE NORTHERN PANHANDLE AFTER 00Z. HIGH 0-6KM BULK SHEAR FORECASTS OF 60 TO 65KTS SHOULD SUPPORT VERY LARGE HAIL DEVELOPMENT WITH STORMS THAT GET GOING THIS AFTERNOON. ONE LAST ITEM WITH THE STORMS TODAY. FORECAST STORM MOTIONS ARE LOW...GENERALLY 10KTS OR LESS. SO WE NEED TO WATCH FOR HEAVY RAIN/POSSIBLE LOCALIZED FLASH FLOODING. PRETTY MUCH A REPEAT FOR WEDNESDAY AFTERNOON. SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE FOR LOCATIONS EAST OF THE LARAMIE RANGE. MAYBE MORE DOWN IN THE SOUTHERN PART OF THE CWFA DOWN HERE NEAR CHEYENNE. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 300 PM MDT TUE MAY 20 2014 MEDIUM RANGE GUIDANCE IS IN EXCELLENT AGREEMENT WITH A POTENT CUTOFF LOW OVER THE 4 CORNERS EARLY IN THE FCST PERIOD. NOT MUCH CHANGE IN SENSIBLE WEATHER ACROSS THE REGION WITH THIS PATTERN IN PLACE...WITH CONTINUED DAILY CHANCES FOR SHOWERS AND STORMS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS FEATURE LIFTS NORTHEAST TOWARD THE CENTRAL HIGH PLAINS ON SUN AND MON WITH THE ECMWF STILL ADVERTISING DEFORMATION PRECIP BANDING ON THE BACK SIDE. POTENTIAL EXISTS FOR A FAIRLY WIDESPREAD MODERATE RAIN EVENT DURING THIS TIME...HOWEVER THE GFS IS NOT AS BULLISH WITH QPF AMOUNTS. WILL NEED TO WATCH CLOSELY AS THIS WILL CAUSE HYDRO ISSUES IF THIS PCPN FALLS OVER THE SNOW PACKED MOUNTAINS. H7 TEMPS WILL BE AROUND 8 TO 10 DEG C THROUGH THE MAJORITY OF THE FCST PERIOD...GIVING WAY TO HIGHS BETWEEN 65 AND 75 DEGREES FOR MUCH OF THE LOWER ELEVATIONS. WESTERLY DOWNSLOPE RETURNS ON MON...GIVING WAY TO WARMER AND DRIER CONDITIONS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1129 AM TUE MAY 20 2014 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. INITIAL ACTIVITY WILL BE OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING AFTER 20 UTC BEFORE SPREADING INTO THE PANHANDLE LATER IN THE DAY. THESE STORMS MAY PRODUCE LARGE HAIL AND GUSTY/ERRATIC WINDS...AS WELL AS BRIEF MVFR CIGS OR VSBYS. WESTERN TERMINALS WILL SEE WIND GUSTS BETWEEN 25 AND 30 KTS THROUGH EARLY EVE OUTSIDE OF THUNDERSTORMS. MOIST SOUTHEAST FLOW MAY RESULT IN LOW STRATUS AND MVFR CIGS BELOW 3000 FEET AGL AT KCYS AROUND 12-15 UTC WED. && .FIRE WEATHER... ISSUED AT 300 PM MDT TUE MAY 20 2014 CONCERNS TO REMAIN LOW FOR THE REST OF THE WEEK WITH CONDITIONS AND FUELS EXPECTED TO REMAIN NON-CRITICAL. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL MOVE ACROSS MAINLY EASTERN DISTRICTS MOST DAYS WITH VERY GOOD CHANCES FOR WETTING RAINS. A MORE WIDESPREAD RAIN EVENT SATURDAY AFTERNOON THROUGH MONDAY MORNING SHOULD DEVELOP ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE...SO FIRE WEATHER CONCERNS ARE MINIMAL. && .HYDROLOGY... ISSUED AT 300 PM MDT TUE MAY 20 2014 NORMAL TO ABOVE NORMAL TEMPERATURES TO CONTINUE FOR THE REMAINDER OF THE WEEK FOR THE FORECAST AREA...ALONG WITH A CONTINUED WET PATTERN. RISES ON TRIBUTARIES AND HEADWATERS ARE EXPECTED FOR THE SNOWY AND SIERRA MADRE RANGES WITH THESE WARM TEMPERATURES. THE LARAMIE RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS SHOULD CONTINUE TO SEE SIGNIFICANT RISES THROUGH THE END OF THE WEEK. RAIN CHANCES CONTINUE JUST ABOUT EVERY AFTERNOON AND EVENING THROUGH THE WEEKEND. THE ECMWF FORECAST MODEL CONTINUES TO FORECAST A WIDESPREAD MODERATE RAIN EVENT SATURDAY AFTERNOON THROUGH MONDAY MORNING FOR AREAS WEST OF THE LARAMIE RANGE. THIS IS DUE TO A SLOW MOVING LOW PRESSURE SYSTEM TRACKING ACROSS CENTRAL COLORADO. FREEZING LEVELS LOOK TO STAY ABOVE 10K FEET THROUGH THIS EVENT. SO RAPID SNOW MELT AND SIGNIFICANT FLOODING/RIVER RISES COULD TAKE PLACE. WILL CONTINUE TO MONITOR AND ISSUE ANY WATCHES AS THE EVENT DRAWS CLOSER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...HAMMER AVIATION...HAMMER FIRE WEATHER...CLAYCOMB HYDROLOGY...CLAYCOMB
Hazardous weather outlook, May 20, 3:03 PM MDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 303 PM MDT TUE MAY 20 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119- 212115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 303 PM MDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE AREA THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE WITH GOLF BALL SIZED HAIL AND STRONG DOWN BURST WINDS UP TO 70 MPH. EXPECT THE MAJORITY OF THESE SEVERE THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF A LINE FROM DOUGLAS TO ALLIANCE AND CONTINUE THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ON A DAILY BASIS THROUGH THE WEEK. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON THROUGH SATURDAY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS WITH THESE SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO CONTACT THE NATIONAL WEATHER SERVICE TO REPORT SEVERE WEATHER. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-109>114-212115- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 303 PM MDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO EARLY THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS CARBON COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN A GOOD BET FOR MUCH OF THE PERIOD. A WIDESPREAD MODERATE RAIN EVENT IS POSSIBLE SATURDAY NIGHT INTO MONDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS COLORADO. WIDESPREAD MODERATE RAIN AMOUNTS ARE POSSIBLE. MODERATE RAIN AMOUNTS OVER SNOW PACK COULD LEAD TO SIGNIFICANT SNOW MELT...CREATING RAPID RISES FOR RIVERS AND STREAMS COMING OUT OF THE SNOWY AND SIERRA MADRE RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Local storm report, May 20, 3:04 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 10 ESE WHEATLAND 42.00N 104.78W
05/20/2014 E0.25 INCH PLATTE WY TRAINED SPOTTER
VERY HEAVY RAIN. LOTS OF THUNDER
&&
BCHAPMANLocal storm report, May 20, 3:12 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL 19 SW WHEATLAND 41.86N 105.22W
05/20/2014 E0.50 INCH PLATTE WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, May 20, 3:15 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 7 SW DOUGLAS 42.68N 105.49W
05/20/2014 M1.00 INCH CONVERSE WY TRAINED SPOTTER
ALL HAIL, NO RAIN.
&&
BCHAPMANSpecial weather statement, May 20, 3:17 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 317 PM MDT TUE MAY 20 2014 WYZ108-202215- GOSHEN COUNTY WY- 317 PM MDT TUE MAY 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN COUNTY UNTIL 415 PM MDT... AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF GRAYROCKS RESERVOIR...OR 16 MILES EAST OF WHEATLAND...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TORRINGTON... VETERAN... LINGLE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4223 10419 4192 10412 4191 10465 4210 10465 TIME...MOT...LOC 2117Z 255DEG 14KT 4201 10462 HAMMER
Local storm report, May 20, 3:27 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 3 SW DOUGLAS 42.73N 105.43W
05/20/2014 E0.50 INCH CONVERSE WY TRAINED SPOTTER
HAIL COVERS THE GROUND
&&
BCHAPMANLocal storm report, May 20, 3:45 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 15 S WHEATLAND 41.83N 104.96W
05/20/2014 E0.25 INCH PLATTE WY TRAINED SPOTTER
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:12 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 63 min |
| May 19, 6:54 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| May 20, 1:31 PM MDT | Special Weather Statement | CYS | Converse | 59 min |
| May 20, 1:41 PM MDT | Special Weather Statement | CYS | Platte | 64 min |
| May 20, 1:50 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 40 min |
| May 20, 2:30 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 45 min |
| May 20, 2:33 PM MDT | Special Weather Statement | CYS | Converse | 57 min |
| May 20, 2:53 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 52 min |
| May 20, 2:54 PM MDT | Special Weather Statement | CYS | Platte | 66 min |
| May 20, 3:17 PM MDT | Special Weather Statement | CYS | Goshen | 58 min |
| May 20, 4:33 PM MDT | Special Weather Statement | CYS | Goshen | 57 min |
| May 20, 4:45 PM MDT | Special Weather Statement | CYS | Converse | 60 min |
| May 20, 4:47 PM MDT | Special Weather Statement | CYS | Goshen | 58 min |
| May 20, 5:00 PM MDT | Flash Flood Warning | CYS | Goshen | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.